Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 145, NWS Midland/Odessa, TX

June 6, 2010Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2010, 10:58 PM MDT for Eddy County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2010, 10:58 PM MDT (04:58 UTC)
Expired
Jun 7, 2010, 12:00 AM MDT
In force
62 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:54 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 6, 9:54 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1054 PM CDT SUN JUN 6 2010

.UPDATE...
WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHEAST NEW MEXICO
PLAINS AND GUADALUPE MOUNTAINS...WHILE LOWERING CHANCES SLIGHTLY
OVER THE REMAINDER OF THE REGION. LOCALLY HEAVY RAINFALL WILL
REMAIN A CONCERN ACROSS SOUTHEAST NEW MEXICO TONIGHT.

&&

.DISCUSSION...
MOST OF THE SHORT RANGE MODELS ARE NOT HANDLING THE ONGOING
CONVECTION VERY WELL. HOWEVER...THE 12Z 4KM WRF/NMM IS MATCHING UP
FAIRLY WELL WITH CURRENT RADAR TRENDS...ALBEIT A LITTLE SLOW WITH
REGARDS TO TIMING. THE FOCUS FOR CONVECTION THROUGH TONIGHT
APPEARS TO RESIDE ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS
PECOS REGION. ACTIVITY DEVELOPING ACROSS THE HIGHER TERRAIN OF
SOUTH CENTRAL NEW MEXICO SHOULD CONTINUE TO DRIFT ESE INTO OUR
REGION INTO EARLY MONDAY MORNING. THERE IS UNCERTAINTY AS TO
WHETHER THIS CONVECTION WILL SUSTAIN LONG ENOUGH TO REACH INTO THE
PLAINS OF WEST TEXAS. HOWEVER...GIVEN LOW-LEVEL ESE WINDS...WE
COULD SEE SOME OF THIS ACTIVITY LATE TONIGHT. WITH THIS IN MIND...
WE HAVE LEFT SLIGHT CHANCE POPS ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS. ALL PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  96  72  97  /  20   0   0   0
CARLSBAD NM                73 100  70 105  /  30  10  10   0
DRYDEN TX                  73  96  72  99  /  20  10  10  10
FORT STOCKTON TX           75 100  73 101  /  20   0   0  10
GUADALUPE PASS TX          73  94  66 102  /  30  40  40  20
HOBBS NM                   69  97  70 101  /  30  10  10  10
MARFA TX                   63  93  64  95  /  20  30  30  30
MIDLAND INTL AIRPORT TX    72  97  71  97  /  20   0   0   0
ODESSA TX                  73  98  72  98  /  20   0   0   0
WINK TX                    73 102  73 103  /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY UNTIL NOON CDT MONDAY FOR THE FOLLOWING ZONES...
     BIG BEND AREA...PRESIDIO VALLEY...TERRELL.

&&

12/06
Hazardous weather outlook, Jun 6, 12:28 PM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CDT SUN JUN 6 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CDT SUN JUN 6 2010 /1228 PM MDT SUN JUN 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY
THROUGH MONDAY MORNING.

A WEAK FRONTAL BOUNDARY WILL COMBINE WITH AN UNSTABLE AIR MASS TO
GENERATE SCATTERED THUNDERSTORMS...INCLUDING A FEW STRONG TO
SEVERE STORMS...LATE THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTY
WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 6, 4:58 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 PM CDT SUN JUN 6 2010

TXZ079-062315-
PRESIDIO VALLEY-
558 PM CDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTH CENTRAL PRESIDIO COUNTY UNTIL 615 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER PRESIDIO AT
558 PM CDT...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, Jun 6, 7:05 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SUN JUN 6 2010

NMZ027-028-070130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
705 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 730 PM MDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER OPEN
COUNTRY OF WEST CENTRAL EDDY COUNTY 15 MILES NORTH OF QUEEN
AT 703 PM MDT...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Local storm report, Jun 6, 7:47 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     SHAFTER                 29.82N 104.30W
06/06/2010  E60 MPH          PRESIDIO           TX   TRAINED SPOTTER

&&

PLATT
Special weather statement, Jun 6, 9:48 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1048 PM CDT SUN JUN 6 2010

NMZ027-028-070415-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
948 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING SOUTHWESTERN EDDY COUNTY UNTIL 1015 PM MDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED IN OPEN COUNTRY 8 MILES
SOUTHWEST OF QUEEN AT 948 PM MDT...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, Jun 6, 10:25 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CDT SUN JUN 6 2010

NMZ027-028-070500-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
1025 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHWESTERN EDDY COUNTY UNTIL 1100 PM MDT...

A THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS
NEAR 40 TO 55 MPH WAS LOCATED 5 MILES SOUTH OF HOPE AT 1025 PM
MDT...MOVING WEST AT 5 MPH. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED
WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:03 AM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler57 min
Jun 7, 1:26 PM MDTSevere Thunderstorm WarningMAFJeff Davis27 min
Jun 7, 3:34 PM MDTAreal Flood AdvisoryMAFJeff Davis, Presidio3 hr
Jun 7, 5:07 PM MDTSevere Thunderstorm WarningMAFGaines38 min
Jun 7, 5:46 PM MDTSevere Thunderstorm WarningMAFGaines14 min
Jun 6, 7:14 PM MDTSevere Thunderstorm WarningMAFEddy61 min
Jun 6, 10:36 PM MDTAreal Flood AdvisoryMAFEddy3 hr
Jun 6, 11:35 PM MDTSevere Thunderstorm WarningMAFEddy55 min
Jun 7, 3:39 PM MDTSevere Thunderstorm WarningMAFLea51 min
Jun 7, 4:29 PM MDTSevere Thunderstorm WarningMAFLea61 min
Jun 7, 5:07 PM MDTAreal Flood AdvisoryMAFLea3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.